MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG30034UX
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure one onyx frontier coronary drug eluting stent dislodged during removal following a failed delivery.The lesion being treated was mildly tortuous, severely calcified in the ostium of the left main (lm) coronary artery.The device was inspected prior to use with no issues noted.Negative prep was not performed.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.A 3.0 x 25mm euphora balloon catheter was placed across the lesion and given a single inflation with a maximum inflation pressure of 14 atm.Successful balloon angioplasty was performed.An attempt was made to deliver the 3.0 x 34mm onyx frontier stent but the device could not cross the lesion.Stent dislodgement occurred during removal.The stent came off the balloon partially in the lm and partially in the aorta likely due to lm calcium/stent.Multiple unsuccessful attempts were made to remove the stent with multiple approaches/techniques including multiple snares but were unsuccessful.The stent remained in the patient with the distal end lodged in the left main artery and the proximal portion extending into the aorta.The lesion was left untreated as stent dislodged in the lm with approximately 10mm of the stent in the left main artery and the remainder hanging in the aorta.The decision was made to "cinch" the stent in place with a percutaneous transluminal coronary angioplasty in the lm and then will later cover it up when transcatheter aortic valve replacement (tavr) is performed.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: resistance was noted during withdrawal of the device but excessive force was not used.There was no issues noted with the previously deployed stent as a result of the event.There were no issues noted with the other medtronic devices used during the procedure.Correction: annex a code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23543029
Report Number9612164-2025-05614
Device Sequence Number21194436
Product Code NIQ
UDI-Device Identifier00763000511524
UDI-Public(01)00763000511524(17)280406(10)0012754244(20)01
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30034UX
Device Catalogue NumberONYXNG30034UX
Device Lot Number0012754244
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer11/13/2025
12/08/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/02/2025
12/19/2025
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale